MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F RADIOLOGY BASIC TRAY (DL) (135CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F RADIOLOGY BASIC TRAY (DL) (135CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "bard power picc line caused an issue with a patient during insertion.The technologist involved reported the incident occurred june 25th.Patient was brought down to interventional radiology for a picc line.During the process of attempting to access a suitable vein and introduce a guide wire, the wire failed and the tip uncoiled.As a result the wire was caught in the patients arm.Attempts were made to remove the wire, once the wire was removed from the patients arm, fluoroscopy was used and showed a small piece of metal was still in the patients skin.Radiologist talked to on call vascular surgeon, more tests being ordered to determine if additional intervention is required.Patient aware of the possibility of foreign object in arm.The patient had further imaging by ct and ultrasound to determine the location of the foreign body.It will then be discussed if the patient will undergo surgery to remove the foreign body.Ct & us shows the foreign body in the soft tissue." additional information received 2 july 2024: a small piece of the metallic distal tip of the advancing wire became stuck just below the skin surface at the level of the brachial vein overlying the mid humeral diaphysis.Radiographs of the humerus were obtained for confirmation.The small retained metallic foreign body measures approximately 3 mm in length.Whether or not this foreign body is located intraluminal or outside of the vein can be confirmed with a follow-up ct examination if required.Vascular surgery consultation recommended.There were not additional immediate complications.The catheter can be used immediately.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported, "bard power picc line caused an issue with a patient during insertion.The technologist involved reported the incident occurred (b)(6).Patient was brought down to interventional radiology for a picc line.During the process of attempting to access a suitable vein and introduce a guide wire, the wire failed and the tip uncoiled.As a result, the wire was caught in the patients arm.Attempts were made to remove the wire, once the wire was removed from the patients arm, fluoroscopy was used and showed a small piece of metal was still in the patients skin.Radiologist talked to on call vascular surgeon, more tests being ordered to determine if additional intervention is required.Patient aware of the possibility of foreign object in arm.The patient had further imaging by ct and ultrasound to determine the location of the foreign body.It will then be discussed if the patient will undergo surgery to remove the foreign body.Ct & us shows the foreign body in the soft tissue." additional information received 2 july 2024: a small piece of the metallic distal tip of the advancing wire became stuck just below the skin surface at the level of the brachial vein overlying the mid humeral diaphysis.Radiographs of the humerus were obtained for confirmation.The small retained metallic foreign body measures approximately 3 mm in length.Whether or not this foreign body is located intraluminal or outside of the vein can be confirmed with a follow-up ct examination if required.Vascular surgery consultation recommended.There were not additional immediate complications.The catheter can be used immediately.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a frayed guidewire with a fragment retained was confirmed but the root cause was undetermined.A single fluoroscopic image was provided of the patient¿s right arm.A lateral dual-lumen solo catheter was seen within the image.A tiny focus of increased density was present in the soft tissues adjacent to the proximal picc.The foreign body was nonspecific and could not be conclusively determined to be from the guidewire.However, as the event description stated that the guidewire had uncoiled and caught in the patient¿s arm, the image supported the complainant¿s description of the reported event.Elongation of the coil wire can occur when the inner core wire is either broken or sheared.The exact root cause of the damage could not be determined from the returned image.Microscopic examination and dimensional analysis could not be conducted without the physical sample.Possible contributing factors could include the insertion technique, or the guidewire being retracted through the needle.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5F RADIOLOGY BASIC TRAY (DL) (135CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19777877
Report Number3006260740-2024-03871
Device Sequence Number15523527
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120(11)240131(17)251031(10)REHZ1003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number3295335
Device Lot NumberREHZ1003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/22/2024
11/08/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/04/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown